What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 22, 9:30 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 22, 9:30 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1030 AM EDT Tue Jun 22 2021
.SYNOPSIS...
A strong early summer cold front crosses the area today. High
pressure builds north of the area Wednesday and Thursday. A
trough of low pressure develops along the coast late in the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1025 AM EDT Tuesday...
Latest surface analysis shows a seasonally strong cold front
in western VA and the VA Piedmont which will continue to push
SE across the area today, pushing south of the Albemarle Sound
this evening. Models also show a shortwave tracking ENE along
this boundary. This feature will add additional lift and
instability across the SE later today.
A challenging forecast today in many areas, including highs where
max temps across the west will likely occur this morning then
fall through the day as the cold front passes. Temps will likely
fall into the upper 60s immediately post fropa before a small
rebound to perhaps the low 70s later this afternoon in the
Piedmont. Clouds have broken over the Eastern Shore as of 10 AM
which temps quickly rising (Ocean City is already 85F). Have
therefore increased highs over the Eastern Shore to the low to
mid 80s W and mid to upper 80s E. Elsewhere, temps as of 10 AM
ranged from the around 70F NW to around 80F SE with highs
expected to range from the low to mid 70s NW to the low to mid
80s SE.
While there is a marginal threat for a few severe storms along
the actual fropa (damaging wind gusts based on CAPE around 1000
J/kg and around 50 kts of shear from about 15Z on), the biggest
threat appears to be locally heavy rainfall from training
showers/storms across S VA/NE NC with PWATs around 2 inches and
moist- adiabatic soundings. Thought about a ff watch across
these areas, but after coordination with neighboring offices,
will hold off for now given the QPF values remain under ff
guidance of 2- 3 inches per hour. Recent CAMs have also showed
the front moving quicker than originally anticipated which will
help to limit training of showers/storms.
Have dropped thunder from the grids across the west this
afternoon (post fropa) as the latest high res guidance shows
more of a shower/rain situation with a more stable airmass and
cooler temps in place.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
As of 325 AM EDT Tuesday...
The front pushes south of the local area this eve, but the latest
data shows some additional showers developing across the
Piedmont this eve associated with a secondary trough that
pushes east. Thus, will carry chc PoPs with this feature,
highest se. Decreasing cloudiness across the north after
midnight, otw partly to mostly cloudy. Cooler with lows mid 50s
nw to mid 60s se.
Partly to mostly sunny/less humid Wed. Highs mid-upper 70s.
Fair/pt cloudy Wed night. Lows in the lower 50s nw to mid 60s
sern beaches. Atlantic moisture approaches the Outer Banks late
Thu afternoon/night. Will carry low chc PoPs across the se
then. Otw, pt/mstly sunny Thurs. Highs upper 70s-lower 80s. Lows
Thu night in the mid 50s nw to upper 60s se.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 325 AM EDT Tuesday...
While the old frontal boundary washes out along the coast Fri, it
will leave behind a sfc trof that is progged to linger across the
area thru erly next week. This results in chcs for mainly diurnal
convection each day. Otw, warm/humid as high pressure remains off
the coast. Highs Fri 80-85. Lows 65-70. Highs Sat/Sun/Mon 85-90.
Lows upr 60s-lwr 70s.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
As of 630 AM EDT Tuesday...
VFR conditions early will quickly deteriorate by late morning
as showers and tstms overspread the area ahead and along a
strong cold front. There will likely only be a 2-4 hr period
where thunder is psbl at any one TAF site, with showers
continuing behind the frontal passage. CIGS will drop to MVFR
with lcl IFR CIGS/VSBYS in locally hvy downpours. SW winds today
at 10-20 kts shift to the NW then N behind the front. Improving
conditions after 00Z as the front pushes se of the local area
with high pressure building in from the west.
OUTLOOK...
VFR conditions return mid week as high pressure builds back into
the area. Mainly diurnal convection by the weekend as a trof of
low pressure develops along the coast.
&&
.MARINE...
As of 400 AM EDT Tuesday...
SCAs are in effect for Chesapeake Bay and Currituck Sound. A
seasonably strong cold front will cross the the area today.
As winds turn from SW to NW along the cold front, winds will
quickly gust to 20-25 kt. High pressure builds in from the north
late Tuesday and remains centered north of region through the
end of the week. Winds will be N 10-15 Tuesday night, then
becoming NE 10-20 kt Wednesday afternoon through the end of the
week.
Will have another moderate risk for rip currents on Tue given
long period swell. Nearshore waves may only be 2-3 ft given an
offshore flow for much of the day. Also, some portions of the
upper Bay may get close to minor flooding late tonight (mainly
Bishops Head).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
ANZ630>634.
&&
SYNOPSIS...MPR
NEAR TERM...MPR/RMM
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...CP/LKBHazardous weather outlook, Jun 22, 8:32 AM EST, 3 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Wakefield VA
932 AM EDT Tue Jun 22 2021
MDZ021-VAZ048-061-062-064-069-509>511-231345-
Dorchester-Fluvanna-Cumberland-Goochland-Caroline-Powhatan-
Western Louisa-Eastern Louisa-Western Hanover-
932 AM EDT Tue Jun 22 2021
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia and north central Virginia.
.DAY ONE...Today and tonight.
A cold front will slowly push through today with showers and storms
along it. Widespread moderate to locally heavy rainfall is expected.
Ponding of water on roads will be possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ022>024-NCZ012>017-030>032-VAZ060-065>068-075>090-092-093-095>097-
512>525-231345-
Wicomico-Somerset-Inland Worcester-Northampton-Hertford-Gates-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Prince Edward-Mecklenburg-Lunenburg-Nottoway-Amelia-Westmoreland-
Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
932 AM EDT Tue Jun 22 2021
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
A cold front will slowly push through today with showers and storms
along it. Widespread moderate to locally heavy rainfall is expected.
Isolated flash flooding will be possible where showers and storms
train. Isolated strong to severe storms will also be possible on the
leading edge of the precipitation.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-NCZ102-VAZ098>100-231345-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
932 AM EDT Tue Jun 22 2021
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
A cold front will slowly push through today with showers and storms
along it. Widespread moderate to locally heavy rainfall is expected.
Isolated flash flooding will be possible where showers and storms
train. Isolated strong to severe storms will also be possible on the
leading edge of the precipitation.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
05
In the hours before
Special weather statement, Jun 22, 11:00 AM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1200 PM EDT Tue Jun 22 2021
VAZ081>084-090-518-520-221645-
Charles City-New Kent-Prince George-Eastern King William-Eastern King
and Queen-Gloucester-James City-
1200 PM EDT Tue Jun 22 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
GLOUCESTER...SOUTHEASTERN KING AND QUEEN...CHARLES CITY...NORTH
CENTRAL PRINCE GEORGE...CENTRAL NEW KENT AND NORTHWESTERN JAMES CITY
COUNTIES...
At 1159 AM EDT, thunderstorms with heavy rain were located along a
line extending from near New Kent to near Holdcroft to near Prince
George. Movement was northeast at 25 mph.
Wind gusts in excess of 30 mph...pea size hail...and rainfall
amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Hopewell, New Kent, Charles City, West Point, Toano, Adkins Store,
Ruthville, Garysville, Providence Forge, Holdcroft, Glenns,
Barhamsville, Shacklefords, Jordans Point, Eltham, Chickahominy
Shore, Croaker, Birchett Estate, Wayside and Mountcastle.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3759 7664 3759 7660 3756 7657 3757 7655
3753 7647 3745 7658 3741 7667 3744 7670
3743 7671 3741 7669 3734 7691 3720 7727
3728 7728 3729 7725 3731 7727 3738 7724
3739 7721 3742 7721 3752 7699 3763 7669
TIME...MOT...LOC 1559Z 236DEG 23KT 3748 7693 3736 7698 3725 7726
05Special weather statement, Jun 22, 11:22 AM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1222 PM EDT Tue Jun 22 2021
VAZ067-068-080-081-513>516-221700-
Nottoway-Western Chesterfield-Prince George-Western Henrico
(Including the City of Richmond)-Dinwiddie-Amelia-Eastern
Henrico-Eastern Chesterfield (Including Col. Heights)-
1222 PM EDT Tue Jun 22 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT RICHMOND
METRO AND TRI-CITIES AREA...INCLUDING CHESTERFIELD...SOUTHEASTERN
NOTTOWAY...NORTHWESTERN PRINCE GEORGE... SOUTHEASTERN
HENRICO...NORTHERN DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES...THE
CITY OF RICHMOND...THE CITY OF COLONIAL HEIGHTS...THE CITY OF
HOPEWELL AND THE CITY OF PETERSBURG THROUGH 1 PM EDT...
At 1220 PM EDT, thunderstorms with heavy rain were located along a
line extending from Bensley to near Chester to near Mannboro.
Movement was northeast at 25 mph.
Wind gusts in excess of 30 mph...pea size hail...and rainfall
amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Richmond, Petersburg, Hopewell, Colonial Heights, Mannboro, Fort Lee,
Virginia State University, Chester, Highland Springs, Prince George,
Bensley, Bellwood, Wilsons, Matoaca, Sutherland, Ettrick,
Chesterfield Court House, Chesterfield, North Wellville and Birchett
Estate.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3735 7779 3745 7755 3751 7743 3756 7729
3749 7718 3741 7722 3739 7722 3738 7724
3739 7725 3733 7727 3731 7726 3719 7727
3705 7799
TIME...MOT...LOC 1620Z 235DEG 27KT 3743 7745 3733 7748 3719 7778
05Special weather statement, Jun 22, 11:46 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1246 PM EDT Tue Jun 22 2021
VAZ084>086-221730-
Mathews-Middlesex-Gloucester-
1246 PM EDT Tue Jun 22 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
GLOUCESTER...SOUTHEASTERN MIDDLESEX AND MATHEWS COUNTIES...
At 1245 PM EDT, a cluster of showers and thunderstorms producing
heavy rain was located near Hayes, or near Gloucester Courthouse,
moving northeast at 25 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with this storm.
Locations impacted include...
Mathews, Gloucester Courthouse, Deltaville, Gloucester Point, Gwynn,
Hayes, Achilles, Bavon, Blakes, Mobjack, Ruff, Beulah, Moon, Laban,
Glass, Naxera, Amburg, Fort Nonsense, North and Soles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3736 7621 3734 7623 3731 7623 3728 7630
3731 7634 3726 7634 3724 7644 3739 7660
3761 7632 3756 7626 3753 7625 3746 7621
3741 7620
TIME...MOT...LOC 1645Z 233DEG 26KT 3736 7644
05Special weather statement, Jun 22, 11:50 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1250 PM EDT Tue Jun 22 2021
VAZ077-078-082>085-090-518-520-523-221730-
Charles City-New Kent-Middlesex-Northumberland-Eastern King
William-Lancaster-Eastern King and Queen-York-Gloucester-James City-
1250 PM EDT Tue Jun 22 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL
GLOUCESTER...SOUTHEASTERN KING AND QUEEN...MIDDLESEX...SOUTHEASTERN
NORTHUMBERLAND...CENTRAL CHARLES CITY...NEW KENT...SOUTHEASTERN KING
WILLIAM...NORTHERN JAMES CITY AND LANCASTER COUNTIES...
At 1250 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Adkins Store to near Barhamsville to near
Norge. Movement was east at 10 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
New Kent, Charles City, Gloucester Courthouse, West Point,
Kilmarnock, Urbanna, Talleysville, Norge, Toano, Lancaster, White
Stone, Providence Forge, Saluda, Wicomico Church, Jamaica, Adkins
Store, Ruthville, Church View, Holdcroft and Hartfield.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3761 7632 3751 7643 3751 7644 3750 7644
3736 7659 3730 7696 3729 7699 3730 7701
3728 7707 3731 7709 3731 7711 3735 7716
3759 7707 3787 7629
TIME...MOT...LOC 1650Z 250DEG 8KT 3742 7710 3743 7690 3736 7673
05Special weather statement, Jun 22, 12:00 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
100 PM EDT Tue Jun 22 2021
VAZ081>083-514-516-221745-
Charles City-New Kent-Prince George-Eastern Henrico-Eastern
Chesterfield (Including Col. Heights)-
100 PM EDT Tue Jun 22 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CHESTERFIELD...WESTERN CHARLES CITY...NORTHWESTERN PRINCE GEORGE...
WESTERN NEW KENT AND SOUTHEASTERN HENRICO COUNTIES...THE CITY OF
COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND THE CITY OF PETERSBURG...
At 100 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Highland Springs to near Hopewell to near
Petersburg. Movement was east at 30 mph.
Wind gusts in excess of 30 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
Locations impacted include...
Petersburg, Hopewell, Colonial Heights, Charles City, Fort Lee,
Talleysville, Roxbury, Virginia State University, Chester, Prince
George, Adkins Store, Bellwood, Garysville, Bottoms Bridge, Matoaca,
Ettrick, Chesterfield Court House, Jordans Point, Bensley and
Chesterfield.
LAT...LON 3737 7752 3737 7751 3739 7752 3743 7749
3745 7743 3745 7742 3746 7742 3759 7707
3736 7706 3723 7708 3719 7745 3720 7744
3722 7745 3722 7752 3723 7753
TIME...MOT...LOC 1700Z 253DEG 32KT 3751 7737 3737 7732 3719 7744
05Special weather statement, Jun 22, 12:20 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
120 PM EDT Tue Jun 22 2021
VAZ081-082-084-089-090-523-221800-
Charles City-Prince George-Surry-York-Gloucester-James City-
120 PM EDT Tue Jun 22 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CHARLES CITY...NORTHWESTERN YORK...NORTHEASTERN SURRY...AND JAMES
CITY COUNTIES AND THE CITY OF WILLIAMSBURG...
At 119 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Toano to near Jamestown to near Surry.
Movement was northeast at 30 mph.
Rainfall amounts of up to 1 inch are possible with these storms.
Locations impacted include...
Newport News, Williamsburg, Claremont, Surry, College Of William And
Mary, Queens Lake, Norge, Toano, Busch Gardens, Scotland, Rustic,
York Terrace, Carver Gardens, Grove, Kings Point, Jamestown, Cabin
Point, Taylors Corner, Croaker and Lackey.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3723 7650 3721 7658 3722 7659 3718 7658
3717 7661 3720 7662 3710 7701 3731 7708
3735 7692 3738 7691 3738 7689 3743 7690
3745 7686 3745 7682 3744 7678 3747 7674
3741 7669 3741 7667 3734 7662
TIME...MOT...LOC 1719Z 242DEG 27KT 3736 7685 3724 7681 3715 7694
05